Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Taking Ortho Tri-Cyclen Lo, delayed periods. Is it common to miss a period while on the pill?

Hi, I have been taking Ortho Tri-Cyclen Lo for several months now. I have always gotten my period while on the placebo pills. This past week, I was supposed to get my period and didn t. I will now be starting a new pack of pills. Is it common to miss a period while on the pill? I took the pills regularly and didn t miss any. I also had 2 cortisone shots for my eczema although I m not sure if that would affect it.
Asked On : Thu, 27 Sep 2012
Answers:  2 Views:  358
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
May 2013
Thanks for the query.

Being on contraceptive pills some women can experience menstrual irregularities like delayed periods, absence of periods etc.
And also cortisone can disturb menstrual cycle.
So these may be possible causes for your delayed periods.
Anyhow you start the new pack and continue as usual, possibly in this cycle you can get withdrawal bleeding.

Take care.

Answered: Fri, 28 Sep 2012
I find this answer helpful
OBGYN Dr. S Patra's  Response
Mar 2016

Welcome to HCM.

You have taken Ortho Tri-Cyclen Lo for several months.Now you presents with missed period without missing any pill.

Actually period starts within 7 days after ending hormonal pill or starting with placebo pill.

So first of all,you do a home pregnancy test for HCG to exclude pregnancy.Although,chance of pregnancy is very rare or negligible.

If test is negative,then need not to be worried.You can take the next pack as usual as per schedule.

It may be due to side effect of the contraceptive pill, more likely it causes early or delayed period,irregular bleeding,nausea,vomiting,headache,change in mood or psychological problem etc.

Always consult with your doctor regarding missed period if more than 7 days.

Be well.
Answered: Fri, 28 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor